Hail, Lee
- When
- April 8, 7:05 AM CST
- Where
- Lee County, Opelika
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.650, -85.367
Reported near Fox Run.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 4:17 AM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 517 AM CDT SAT APR 8 2006 .SHORT TERM...(TODAY THROUGH MONDAY) MAIN EVENT WINDING DOWN QUICKLY THIS MORNING...AND HOPEFULLY...WE ARE DONE WITH ALL THE NASTY STUFF. SOME CONCERN THOUGH FOR LATER THIS MORNING...AS LIGHTNING ACTIVITY IS PICKING UP WITH THE STORMS FORMING ALONG THE COLD FRONT IN MISSISSIPPI. BASED ON CURRENT TRACK/SPEED...LOOKS LIKE THE COLD FRONT WILL REACH MGM ABOUT 15Z. ACROSS SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA...MAINLY ALONG THE U.S. 80/INTERSTATE 85 CORRIDOR EAST OF SELMA...SOME CONCERN WE MAY SEE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE COMBINATION OF MOIST/WARM AIR IN THE LOW LEVELS AND STEEPENING LAPSE RATES AS TEMPERATURES COOL ALOFT SHOULD ALLOW FOR SUFFICIENT INSTABILITY TO SUPPORT SOME ISOLATED STRONG TO MARGINALLY SEVERE STORMS...WITH HAIL BEING THE MAIN CONCERN...AND PERHAPS WIND GUSTS. OTHERWISE...TO THE NORTH AND WEST OF THIS AREA...WILL NEED TO KEEP AT LEAST CHANCE POPS IN THE FORECAST...AS THE UPPER LEVEL SYSTEM AND COLD POOL ALOFT PASS ACROSS THE AREA. WITH THE POSITIVELY TILTED SYSTEM...THE DRIER AIR WILL BE SLOWER TO MOVE IN THAN NORMAL...AND THE MOISTURE WILL STICK AROUND UNTIL THE PASSAGE OF THE MID AND UPPER LEVEL TROUGH. TEMPERATURES ARE A BIT PROBLEMATIC TODAY...WITH THE BEST/STRONGER COLD AIR ADVECTION NOT REALLY KICKING IN UNTIL LATER THIS AFTERNOON. ON THE OTHER HAND...EXPECT MOSTLY CLOUDY SKIES AT BEST FOR THE BULK OF THE DAY. WILL MOST LIKELY MAKE SOME LAST MINUTE ADJUSTMENTS TO POPS AND TEMPS BASED ON CURRENT TRENDS BEFORE 12Z. BY TONIGHT...JUST A FEW LINGERING SHOWERS IN THE FAR SOUTHEAST VERY EARLY IN THE EVENING...OTHERWISE WITH THE LOSS OF DAYTIME HEATING AND FLOW OF DRIER AIR...CLOUDS SHOULD BEGIN TO CLEAR FAIRLY QUICKLY FROM NORTHWEST TO SOUTHEAST. PRESSURE GRADIENT LOOKS TO STAY FAIRLY TIGHT TONIGHT...SO EXPECT WINDS TO STAY UP THROUGH THE NIGHT...AND KEEP US FROM COOLING TOO MUCH. SUNDAY THROUGH MONDAY...MAINLY A TEMPERATURE FORECAST AS HIGH SURFACE HIGH...SPRAWLING HIGH AT H8...AND H5 RIDGE CONTROL THE WEATHER OVER THE SOUTHEAST. GUIDANCE TEMPERATURES ARE CLOSE...AND TOOK A COMBINATION OF PERSISTENCE AND GUIDANCE BLEND. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) WITH TROUGH DEEPENING ALONG THE PACIFIC COAST...UPPER LEVEL RIDGING IS INDUCED AND ENHANCED. TEMPERATURES WONT BE CLIMBING ALL TOO QUICKLY HOWEVER...AS THE SURFACE HIGH AND H8 HIGH ARE ANCHORED ALONG THE APPALACHIANS...AND WILL HOLD THE WARM AIR OFF TO OUR WEST. EXTENDED FORECAST BASED SOLELY ON GFS/MAV GUIDANCE FOR THE 4 AM ISSUANCE DUE TO WORKLOAD...AND WILL NEED TO MAKE SOME ADJUSTMENTS AS MORE TIME IS AVAILABLE. ORIGINALLY INCLUDED SLIGHT CHANCE POPS FOR SATURDAY...BUT AS MENTIONED IN PREEPD...GFS IS A BIT OF AN OUTLIER AT THIS TIMEFRAME...BEING FASTER THAN OTHER SOLUTIONS. WILL LIKELY TRIM THOSE POPS FURTHER AND REMOVE ANY MENTION OF PRECIP FOR THAT PERIOD...AND REVISIT THE ENTIRE LONG TERM FOR POSSIBLE TWEAKS BEFORE 12Z. WILL UPDATE AFD IF ANY MAJOR CHANGES ARE REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 39 68 37 / 60 10 0 0 ANNISTON 70 42 70 42 / 70 10 0 0 BIRMINGHAM 68 41 69 44 / 50 10 0 0 TUSCALOOSA 71 42 72 42 / 50 10 0 0 CALERA 69 44 70 43 / 60 10 0 0 AUBURN 72 47 69 46 / 90 20 0 10 MONTGOMERY 75 47 72 44 / 80 20 0 0 TROY 75 49 72 43 / 90 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && JD/81
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 AM CDT SAT APR 8 2006 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 551 AM CDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF A LINE FROM SELMA...TO WETUMPKA...TO OPELIKA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...FROM 10 AM UNTIL 6 PM. RAIN-COOLED AIR COVERED THE NORTHERN HALF OF THE FORECAST AREA EARLY THIS MORNING. A COLD FRONT OVER MISSISSIPPI WILL SWEEP EASTWARD ACROSS ALABAMA TODAY...AS AN UPPER-LEVEL DISTURBANCE ALSO MOVES OVER THE AREA. THE BEST INSTABILITY...FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...WILL LIKELY TAKE PLACE OVER SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA AFTER 10 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY OVER PARTS OF SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA TODAY. 03
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FUNNEL CLOUD WESTON 34.16N 88.03W
04/07/2006 MARION AL PUBLIC
0845 PM HAIL 2 N BEXAR 34.22N 88.15W
04/07/2006 M1.00 INCH MARION AL EMERGENCY MNGR
0848 PM FUNNEL CLOUD WESTON 34.16N 88.03W
04/07/2006 MARION AL EMERGENCY MNGR
SR19 AND GAS PLANT ROAD
0900 PM TSTM WND DMG W HAMILTON 34.14N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0901 PM FUNNEL CLOUD HACKLEBURG 34.27N 87.83W
04/07/2006 MARION AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED IN HACKELBURG.
0905 PM TORNADO HACKLEBURG 34.27N 87.83W
04/07/2006 MARION AL AMATEUR RADIO
PUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF
HACKLEBURG.
0938 PM TSTM WND DMG 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
*** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
RESULTING IN TWO SERIOUS INJURIES.
0938 PM FUNNEL CLOUD W HAMILTON 34.14N 87.98W
04/07/2006 MARION AL PUBLIC
FUNNEL CLOUD JUST WEST OF HAMILTON.
0939 PM HAIL WESTON 34.16N 88.03W
04/07/2006 E0.88 INCH MARION AL PUBLIC
NICKEL SIZED HAIL IN WESTON.
0944 PM HAIL 1 W HACKLEBURG 34.27N 87.85W
04/07/2006 E1.75 INCH MARION AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WIGINTON.
0950 PM TSTM WND DMG HAMILTON 34.14N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN AND AROUND
HAMILTON. POWER OUTAGES ARE WIDESPREAD.
0959 PM FUNNEL CLOUD BEAR CREEK 34.26N 87.72W
04/07/2006 MARION AL LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED NEAR LYNNELL AVENUE IN BEAR CREEK.
1005 PM TORNADO 1 NE HALEYVILLE 34.25N 87.61W
04/07/2006 WINSTON AL LAW ENFORCEMENT
POSSIBLE TORNADO NEAR THE NEEDMORE COMMUNITY NORTHEAST OF
HALEYVILLE.
1007 PM HAIL HALEYVILLE 34.24N 87.62W
04/07/2006 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE.
1007 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL AMATEUR RADIO
ROOF DAMAGE TO A HOTEL AND DAMAGE TO A GAS STATION
1007 PM TORNADO HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL LAW ENFORCEMENT
POSSIBLE TORNADO PRODUCED MAJOR DAMAGE TO THE WINDWOOD
HOTEL AND A GAS STATION IN HALEVILLE. NUMEROUS TELEPHONE
POLES AND TREES DOWN BLOCKING 4 LANES OF HWY 13.
1010 PM TSTM WND DMG 1 S HALEYVILLE 34.22N 87.62W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.
1015 PM TORNADO 5 N DOUBLE SPRINGS 34.22N 87.40W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.
1057 PM HAIL 3 S BRILLIANT 33.97N 87.78W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL.
1058 PM FUNNEL CLOUD 3 N WINFIELD 33.97N 87.80W
04/07/2006 MARION AL PUBLIC
PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
HIGHWAY 129.
1124 PM HAIL 6 E DOUBLE SPRINGS 34.15N 87.30W
04/07/2006 E1.75 INCH WINSTON AL LAW ENFORCEMENT
DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
73...BETWEEN ADDISON AND DOUBLE SPRINGS.
1125 PM HAIL 6 SW ADDISON 34.14N 87.25W
04/07/2006 E1.00 INCH WINSTON AL EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE HOUSTON
COMMUNITY.
1129 PM HAIL 2 N WINFIELD 33.96N 87.80W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL ON HIGHWAY 129.
1130 PM TSTM WND DMG BERRY 33.66N 87.61W
04/07/2006 FAYETTE AL EMERGENCY MNGR
TREES DOWN COUNTYWIDE...CONCENTRATED NEAR BERRY. ONE HOME
DAMAGED IN BERRY.
1200 AM TSTM WND DMG VERNON 33.76N 88.11W
04/08/2006 LAMAR AL EMERGENCY MNGR
POWER LINES DOWN ON COUNTY ROAD 9 IN VERNON.
1213 AM HAIL 3 E GUIN 33.97N 87.86W
04/08/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL BETWEEN WINFIELD AND GUIN.
1235 AM HAIL BERRY 33.66N 87.61W
04/08/2006 E0.25 INCH FAYETTE AL EMERGENCY MNGR
PEA SIZE HAIL IN BERRY.
1243 AM TSTM WND DMG 10 W SAMANTHA 33.41N 87.75W
04/08/2006 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 171 IN THE MAYFIELD COMMUNITY.
1249 AM TSTM WND DMG 2 NW FAYETTE 33.71N 87.86W
04/08/2006 FAYETTE AL EMERGENCY MNGR
TREES DOWN ACROSS AL18 AND COUNTY ROAD 21.
1255 AM TSTM WND DMG 6 NE SAMANTHA 33.47N 87.50W
04/08/2006 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN NEAR WILEY ON BRANDON SCHOOL
ROAD.
0102 AM TSTM WND DMG 2 NW BERRY 33.68N 87.63W
04/08/2006 FAYETTE AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROAD 93 BETWEEN BANKSTON AND THE
CLEVELAND COMMUNITY.
0105 AM HAIL 8 N TUSCALOOSA 33.35N 87.54W
04/08/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL SIZE HAIL NEAR LAKE TUSCALOOSA.
0106 AM FUNNEL CLOUD 3 NW MINOR 33.56N 86.98W
04/08/2006 JEFFERSON AL TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD ON BIRMINGPORT ROAD MOVING
TOWARD MINOR.
0117 AM HAIL GRAYSVILLE 33.63N 86.97W
04/08/2006 E1.75 INCH JEFFERSON AL TRAINED SPOTTER
SPOTTER REPORTED QUARTER TO GOLF BALL SIZE HAIL IN
GRAYSVILLE.
0119 AM HAIL 2 S GRAYSVILLE 33.60N 86.97W
04/08/2006 E0.88 INCH JEFFERSON AL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL IN THE
ADAMSVILLE...SHADY GROVE AREA.
0119 AM HAIL MORRIS 33.75N 86.81W
04/08/2006 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED IN MORRIS.
0120 AM HAIL CEDAR BLUFF 34.22N 85.60W
04/08/2006 E0.50 INCH CHEROKEE AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN CEDAR BLUFF.
0120 AM TSTM WND DMG 5 SW GRAYSVILLE 33.58N 87.03W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREES DOWN IN BIRMINGPORT.
0122 AM TSTM WND DMG HUEYTOWN 33.44N 87.00W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREE ON HOUSE IN HUEYTOWN.
0122 AM TSTM WND DMG 7 NE SUMITON 33.82N 86.96W
04/08/2006 WALKER AL AMATEUR RADIO
TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
ROAD.
0126 AM HAIL SAND ROCK 34.23N 85.77W
04/08/2006 E0.75 INCH CHEROKEE AL EMERGENCY MNGR
PEA TO PENNY SIZE HAIL REPORTED IN SAND ROCK.
0130 AM TSTM WND DMG HUEYTOWN 33.44N 87.00W
04/08/2006 JEFFERSON AL EMERGENCY MNGR
*** 1 INJ *** TREE DOWN ON HOME. INJURED PERSON
TRANSPORTED TO HOSPITAL.
0130 AM TSTM WND DMG GARDENDALE 33.67N 86.80W
04/08/2006 JEFFERSON AL EMERGENCY MNGR
*** 1 INJ *** HOME DAMAGED. NUMBER OF INJURIES YET TO BE
DETERMINED.
0130 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
04/08/2006 JEFFERSON AL EMERGENCY MNGR
FULTONDALE-3 HOMES DAMAGED. MT OLIVE ROAD-DOWNED POWER
LINES CAUSED AUTO ACCIDENT. OAK GROVE-POWER LINES DOWN.
CROSS CREEK COURT APARTMENTS- 6 UNITS DAMAGED WITH 30
PEOPLE DISPLACED.
0135 AM DOWNBURST 1 NNW LEEDS 33.56N 86.57W
04/08/2006 JEFFERSON AL AMATEUR RADIO
HALF INCH HAIL ON I-20 ON JEFFERSON...ST. CLAIR COUNTY
LINE
0143 AM TSTM WND GST INVERNESS 33.40N 86.72W
04/08/2006 M59.00 MPH SHELBY AL BROADCAST MEDIA
59 MPH WIND GUST IN INVERNESS.
0145 AM HAIL 1 S LEEDS 33.53N 86.56W
04/08/2006 E0.25 INCH JEFFERSON AL TRAINED SPOTTER
PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.
0148 AM TSTM WND DMG OHATCHEE 33.78N 86.02W
04/08/2006 CALHOUN AL EMERGENCY MNGR
DOLLAR GENERAL STORE TOTALLY DESTROYED. NUMEROUS TREES
DOWN AND BLOCKING ROADS COUNTYWIDE.
0200 AM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
04/08/2006 TALLADEGA AL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN AND MANY LANDING ON STRUCTURES.
0201 AM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
04/08/2006 TALLADEGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN. MAINLY CONCENTRATED IN CHILDERSBURG.
AT LEAST 15 TREES DOWN ON STRUCTURES. UPROOTED TREE
CAUSED WATER MAIN BREAK. ONE STRUCTURE FIRE DURING
STORM-UNDETERMINED CAUSE.
0203 AM TSTM WND GST 6 E VINCENT 33.39N 86.31W
04/08/2006 E60.00 MPH TALLADEGA AL EMERGENCY MNGR
WIND GUSTS OF 50 TO 60 MPH REPORTED AT LOGAN MARTIN DAM.
0205 AM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
04/08/2006 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0210 AM FUNNEL CLOUD 3 S WINTERBORO 33.28N 86.19W
04/08/2006 TALLADEGA AL TRAINED SPOTTER
REPORTED IN SYCAMORE BY TRAINED SPOTTER VIA EMA.
0224 AM HAIL 1 E FRUITHURST 33.73N 85.41W
04/08/2006 E0.75 INCH CLEBURNE AL PUBLIC
REPORTED IN MUSCADINE.
&&
KSUMRALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 AM CDT SAT APR 8 2006 ALZ030-081030- SUMTER- 503 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 530 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES NORTHWEST OF YORK...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR YORK...LIVINGSTON AND EPES THROUGH 530 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 511 AM CDT SAT APR 8 2006 ALZ036-037-043-081045- COOSA-ELMORE-TALLAPOOSA- 511 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE...COOSA AND TALLAPOOSA COUNTIES UNTIL 545 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES SOUTHWEST OF ALEXANDER CITY...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ECLECTIC...ALEXANDER CITY...JACKSONS GAP...DADEVILLE AND CAMP HILL THROUGH 545 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 AM CDT SAT APR 8 2006 ALZ037-081145- TALLAPOOSA- 555 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 645 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES SOUTHWEST OF JACKSONS GAP...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE AND JACKSONS GAP THROUGH 645 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 AM CDT SAT APR 8 2006 ALZ025-034-035-081230- BIBB-CHILTON-SHELBY- 627 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON...BIBB AND SHELBY COUNTIES UNTIL 730 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF WILTON...MOVING EAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST BLOCTON... WILTON...MONTEVALLO...CALERA...COLUMBIANA AND WILSONVILLE THROUGH 730 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 AM CDT SAT APR 8 2006 ALZ038-045-047-081330- CHAMBERS-LEE-MACON- 735 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON...LEE AND CHAMBERS COUNTIES UNTIL 830 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING ALONG INTERSTATE 85 MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FRANKLIN... TUSKEGEE...NOTASULGA...LOACHAPOKA...AUBURN...OPELIKA...LANETT AND HUGULEY...ALONG INTERSTATE 85 THROUGH 830 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ALSO...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 12/SIRMON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Reported near Fox Run.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504388.